Hail, Ouachita
- When
- April 12, 7:20 AM CST
- Where
- Ouachita County, 0.53 mi ESE of Luna
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 32.327, -92.221
Half dollar size hail fell in the community of Luna.
Warm, moist, and unstable air surged north into East Texas, North Louisiana, and Southern Arkansas during the evening through the early morning hours of April 11th-12th, along a warm front that lifted north across much of East Texas into North Louisiana. Meanwhile, a strong upper level low opened up into a trough as it entered the Southern Plains during the evening of the 11th, with large scale…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Warm, moist, and unstable air surged north into East Texas, North Louisiana, and Southern Arkansas during the evening through the early morning hours of April 11th-12th, along a warm front that lifted north across much of East Texas into North Louisiana. Meanwhile, a strong upper level low opened up into a trough as it entered the Southern Plains during the evening of the 11th, with large scale forcing ahead of the trough enhancing shower and thunderstorm development across much of West-central, Central, East and Southeast Texas during the evening through the early morning hours. Given the extent of shear, instability, and upper level forcing in place across the warm sector, numerous showers and thunderstorms developed over these areas, which quickly spread east northeast into East Texas around and shortly after daybreak on the 12th, and into North Louisiana during the mid and late morning hours. Some of these storms were severe, producing numerous reports of damaging winds, large hail, and tornadoes. In all, nine tornadoes touched down across North Louisiana, including two EF-3 tornadoes with estimated maximum winds near 140 mph which tore through the southern sections of West Monroe through Central and Eastern Monroe, as well as just southwest of Sterlington in Northern Ouachita Parish.
While there was a lull in the thunderstorms during much of the afternoon, additional strong to severe thunderstorms developed across portions of Northeast Texas well behind the dry line which had mixed east to near Texarkana into Western Louisiana, and near the center of the upper level trough. Steep lapse rates aloft and the drier low level air mass contributed to areas of damaging winds and isolated instances of large hail, with the majority of the wind damage from a collapsing thunderstorm which originated just east of Dallas, and quickly moved east along the I-20 corridor in East Texas into Western Louisiana. Aided by strong pressure rises behind an associated cold front, a large swath of damaging winds were noted with the severe gust front, with gusts ranging from 50-70 mph well ahead of the collapsed storm. This resulted in numerous reports of downed trees and power lines across East Texas and Western Louisiana, with AEP Swepco noting that over 64,000 customers were without power at one time in the aftermath of the storms. These damaging winds diminished across Western Louisiana by mid-evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 12, 6:37 AM CST, 43 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
737 AM CDT Sun Apr 12 2020
.AVIATION...
For the 12/12Z TAF period, MVFR/IFR/LIFR cigs continue to spread
farther NE from East Texas as a warm front lifts northward from
the coast. Storms are rapidly developing across East Texas, NW
Louisiana, and SW Arkansas this morning. These storms will
present a significant severe threat with large hail, damaging
winds, and even tornadoes possible from this morning through the
late afternoon. Low Cigs/vsbys will continue as convection
intensifies this morning. Conditions will improve around the lunch
hours, but additional convection will be possible along and north
of Interstate 20 as a cold front moves through the region.
Conditions should finally begin to improve by 13/06Z as the upper
trough and cold front exit to the east. Southwest winds 15 to 20
mph with gusts up to 30 mph expected this afternoon. This evening,
expect northwest winds 10 to 20 mph with gusts up to 30 mph in
wake of a cold front passage.
/20/
&&
.PREV DISCUSSION... /issued 452 AM CDT Sun Apr 12 2020/
SHORT TERM.../Today through Monday/
Other than a few showers an embedded thunderstorms moving out of
our SE Oklahoma and adjacent SW Arkansas counties north of
Interstate 30, weather conditions have become quiet across the
remainder of the region. However, a couple rounds of storms are
expected to return to the region, with the first later this
morning. A Lake Wind Advisory will also be in effect today and
tonight as southwest winds 15-20 mph will become northwesterly
from 10 to 20 mph with the passage of a cold front this evening.
Gusts could be as high as 30 mph today. ahead and behind the
convection.
Currently, a warm front is dissecting East Texas, generally from
Sulphur Springs southeastward to around Jasper. The warm front
will continue to move northeastward this morning in response to a
closed low near El Paso, TX ejecting out into the South Plains
region of the Texas Panhandle. The closed low will move eastward
along the Red River Valley, dragging a Pacific front towards the
region. The atmosphere will become very unstable in wake of the
aforementioned warm front and ahead of the Pacific boundary.
Dewpoints will rise into the upper 60s to near 70 degrees, with
SFC base Cape approaching 2000 J/kg, lapse rates over 7 C/km, and
effective bulk shear well over 40 kts. In fact, bulk shear could
approach 70 kts which in some respect could be detrimental to
sustaining a mesocyclone. But, still believe that with the amount
of instability across the region, that severe weather remains very
probable. Storms have started to develop across West Texas and
will eventually form into a MCS across Central Texas before moving
eastward into our region. Large hail will be possible along with
damaging winds in the bowing segments of the squall line. Any
cells that do become discrete will have to possibility of
developing strong, long-tracked tornadoes, especially across Deep
East Texas, North and Central Louisiana, and South-Central
Arkansas. The initial activity should push out of the region
around lunch time as the Pacific front pushes east of the region
ahead of the closed low/upper trough.
By this afternoon, another round of severe weather will be
possible, generally along and north of Interstate 20, as the
closed low/upper trough continues to move along the Red River
Valley into our region just ahead of a strong cold front. Short-
term models indicate that convection will develop after 19z across
North Texas and spread eastward into counties and parishes along
and north of Interstate 20 as the upper trough starts to eject
northeastward into Central Arkansas and eventually into the Mid
Mississippi River Valley. Large hail will be possible as lapse
rates will remain steep along with low wet-bulb zero heights just
over 7.5 kft.
The cold front will sweep through the region tonight with very
noticeable cooler temperatures in its wake. Lows on Monday morning
will fall into the upper 30s to lower 40s across areas of SE
Oklahoma, SW Arkansas, and NE Texas north of Interstate 30 and mid
to upper 40s across the remainder of the region. Much cooler and
quieter conditions expected on Monday with sunny skies and
afternoon highs ranging from the upper 50s in our northern zones
to the mid 50s in out southern areas.
LONG TERM.../Monday Night through Sunday/
To begin the long term forecast, the Southern Plains/Lower Miss
Valley will be dealing with WSW flow aloft as a vigorous trough of
low pressure continues to spin across the Great Lakes Region of the
Country with upper ridging noted offshore the Pacific Northwest, a
pattern more typical of Winter. A weak disturbance in the tail end
of this trough ejecting out of the Intermountain West will be
entering the Southern Plains Monday Night and there may be enough
upper forcing to produce some showers across our extreme northern
zones. This precipitation will need to come from the top down as
there will be no level level moisture return to speak of as our area
will still be dealing with the remnant post frontal/cold air
advection in the wake of the strong cold front coming through our
region tonight.
Rather zonal west to east flow commences in the wake of this
disturbance on Tuesday. Still appears that the coldest night this
week will be Tuesday Night/Wed morning as we should see clearing
skies and relatively light winds. Could see temperatures approaching
freezing across our most protected areas of Southeast Oklahoma and
Southwest Arkansas with a frost possible as far south as the I-20
Corridor across portions of Northeast Texas and Northern Louisiana.
Another weak disturbance moves out of the Intermountain West
Thursday Night into Friday and by late week, we could start to see
some weak moisture return in the lower levels to introduce slight
chance to low end chance pops Friday through the upcoming weekend. A
stronger trough may be moving into the Southern Plains late next
weekend which could prove watching but at this time, timing
discrepancies between medium range progs only permits low pops for
now.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 44 63 42 / 100 20 0 0
MLU 81 49 65 42 / 90 30 0 0
DEQ 76 37 59 37 / 100 30 0 10
TXK 76 41 59 38 / 100 30 0 0
ELD 78 44 62 40 / 100 30 0 0
TYR 79 41 59 40 / 90 20 0 0
GGG 80 42 61 40 / 100 20 0 0
LFK 84 45 66 44 / 90 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory from noon today to midnight CDT tonight for
ARZ050-051-059>061-070>073.
LA...Lake Wind Advisory from noon today to midnight CDT tonight for
LAZ001>006-010>014-017>022.
OK...Lake Wind Advisory from noon today to midnight CDT tonight for
OKZ077.
TX...Lake Wind Advisory from noon today to midnight CDT tonight for
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
20Hazardous Weather Outlook National Weather Service Shreveport LA 514 AM CDT Sun Apr 12 2020 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-131200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 514 AM CDT Sun Apr 12 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... A volatile airmass will be in place across much of the Four State Region. An upper level disturbance will move our way from the west, interact with this airmass and the end result will be severe thunderstorms, some of which will produce very large hail, destructive thunderstorm wind gusts and isolated tornadoes, some of which could be long tracked tornadoes. This threat will begin to taper off somewhat early this afternoon but rematerialize near and north of the Interstate 20 Corridor of Northeast Texas, Southeast Oklahoma, Southwest Arkansas and extreme Northern Louisiana as the upper trough itself moves overhead. The severe weather theat will then diminish late this evening across the entire Four State Region. .DAYS TWO THROUGH SEVEN...Monday through Saturday... No hazardous weather is anticipated at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed today into this evening for severe thunderstorms. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 13
Special Weather Statement
National Weather Service Shreveport LA
541 AM CDT Sun Apr 12 2020
TXZ125-136-137-149-150-121130-
Upshur TX-Gregg TX-Cherokee TX-Smith TX-Rusk TX-
541 AM CDT Sun Apr 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SMITH...NORTHWESTERN
RUSK...SOUTHWESTERN UPSHUR...GREGG AND NORTHWESTERN CHEROKEE COUNTIES
UNTIL 630 AM CDT...
At 541 AM CDT, Doppler radar was tracking a strong thunderstorm near
Reese, or 8 miles northwest of Jacksonville, moving northeast at 60
mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Tyler, Longview, Jacksonville, Henderson, Kilgore, Whitehouse, White
Oak, Gladewater, Overton, Bullard, Troup, Big Sandy, New London, Arp,
Clarksville City, Mount Selman, Liberty City, Joinerville, Mixon and
Turnertown.
LAT...LON 3256 9520 3254 9519 3255 9516 3263 9515
3274 9509 3245 9470 3242 9470 3240 9463
3233 9454 3192 9531 3201 9543 3204 9544
3205 9542 3207 9544 3208 9542 3213 9546
TIME...MOT...LOC 1041Z 224DEG 54KT 3206 9535
44Special Weather Statement National Weather Service Shreveport LA 633 AM CDT Sun Apr 12 2020 LAZ001-002-TXZ112-126-137-138-150-151-121215- Bossier LA-Caddo LA-Gregg TX-Panola TX-Harrison TX-Cass TX-Marion TX- Rusk TX- 633 AM CDT Sun Apr 12 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CADDO AND WEST CENTRAL BOSSIER PARISHES...EASTERN MARION...SOUTHEASTERN CASS... HARRISON...NORTHERN PANOLA...NORTHEASTERN RUSK AND SOUTHEASTERN GREGG COUNTIES UNTIL 715 AM CDT... At 633 AM CDT, Doppler radar was tracking a strong thunderstorm near Tatum, or 12 miles southwest of Marshall, moving northeast at 60 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Shreveport, Bossier City, Marshall, Vivian, Hallsville, Greenwood, Blanchard, Waskom, Jefferson, Tatum, Oil City, Beckville, Mooringsport, Elysian Fields, Lodi, Smithland, McLeod, Karnack, Woodlawn and Gray. A Tornado Watch remains in effect until noon CDT for northwestern Louisiana...and northeastern Texas. LAT...LON 3221 9449 3238 9471 3304 9414 3249 9365 TIME...MOT...LOC 1133Z 224DEG 51KT 3239 9448 44
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 AM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM LIGHTNING 4 SE NOONDAY 32.20N 95.35W
04/12/2020 SMITH TX BROADCAST MEDIA
HOME STRUCK BY LIGHTNING IN FLINT, TX, NO
REPORTS OF INJURIES OR FATALITIES AT THIS
TIME.
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 AM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 AM HAIL TYLER 32.33N 95.31W
04/12/2020 E1.75 INCH SMITH TX BROADCAST MEDIA
GOLF BALL SIZE HAIL REPORTED NEAR TYLER MALL
AND AT GOLDEN ROAD AND LOOP 323.
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 AM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HAIL 4 NE TYLER 32.37N 95.27W
04/12/2020 E1.00 INCH SMITH TX AMATEUR RADIO
QUARTER SIZE HAIL REPORTED AT NW PART OF
LOOP 323 IN TYLER.
&&
25Special Weather Statement
National Weather Service Shreveport LA
805 AM CDT Sun Apr 12 2020
ARZ061-071>073-121345-
Lafayette AR-Union AR-Nevada AR-Columbia AR-
805 AM CDT Sun Apr 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAFAYETTE...
SOUTHEASTERN NEVADA...WESTERN UNION AND NORTHERN COLUMBIA COUNTIES
UNTIL 845 AM CDT...
At 805 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Buckner to near Wesson. Movement was
northeast at 70 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
El Dorado, Magnolia, Smackover, Waldo, Norphlet, McNeil, Calion,
Buckner, Mount Holly, Wesson, Village, Lisbon, Lawson, Calhoun, Mount
Vernon, Newell, Laughlin, Pigeon Hill, College Hill and Kenova.
A Tornado Watch remains in effect until noon CDT for south central
Arkansas.
LAT...LON 3308 9266 3327 9355 3359 9311 3338 9312
3337 9279 3339 9276 3336 9266 3336 9260
3337 9259 3336 9254 3332 9252 3333 9250
3332 9246 3329 9247 3327 9244 3328 9238
3330 9236 3328 9236 3328 9233
TIME...MOT...LOC 1305Z 232DEG 59KT 3329 9342 3314 9270
50The Ft Polk radar (KPOE), 149 km away, was scanning. The volume nearest the first event began at 13:22 UTC.
12 thunderstorm wind, 10 tornado, 4 hail. Local standard time, as filed.
Half dollar size hail fell in the community of Luna.
Quarter size hail fell in South Monroe.
Penny size hail fell just northeast of Richwood.
An EF-2 tornado with estimated maximum winds around 125 mph touched down along Adams Road and downed hundreds of trees as it crossed Simpton Road, Myrtle Hill Road, and Willie X Road. Along Willie X Road, it damaged the shingles of three single family homes and a church. As the tornado crossed Highway 5, it strengthened and completely destroyed three single wide manufactured homes, ripped the roof off and collapsed the walls of two homes, shifted a portion of a home off its foundation while ripping its roof off, and then damaged an exterior wall and a carport in addition to ripping portions of the roof off of a fourth home. One of the manufactured homes destroyed had five residents inside when the tornado struck, and all five survived, with only one of the five injured while the others only experienced minor bumps and bruises. The tornado went on to destroy the fourth single wide manufactured home and damage the roofs of two additional homes along Fuller Lane. The tornado continued to snap and uproot several trees just off of Scott Road and damaged shingles to homes off of Pin Oak Flat Road and Berry Lane. The tornado went on to uproot and snap trees as it crossed Highway 175 and Interstate 49 just south of the Frierson exit. After downing additional trees, the tornado lifted near Friendship Road.
A large tree fell onto a home in the Shady Grove neighborhood.
An EF-1 tornado with estimated maximum winds near 105 mph touched down near Caddo Avenue south of 5th Street in the town of Benton. After initially touching down as an EF-0, this tornado strengthened as it crossed 5th Street between Sibley and Bossier Streets, before lifting east of Pine Street. Several buildings in town had roof damage, the feed store had its flat roof covering removed, and a single family home had a large porch dislodged with portions of its roof removed from the residence. The bay doors at Fire Station District 4 were also blown in.
An EF-1 tornado with estimated maximum winds near 110 mph touched down near Red Lick Road, where it snapped large limbs and uprooted several hardwood and softwood trees. The tornado then weakened as it continued to snap limbs before crossing over the International Paper Mill. The tornado re-strengthened and widened to nearly 300 yards as it snapped and uprooted hundreds of trees before crossing Bayou Pierre into Northwest Red River Parish.
This is a continuation of the Desoto Parish EF-1 tornado. This tornado, with estimated maximum winds near 110 mph, remained at its strongest and widest as it crossed Bayou Pierre, snapping and uprooting numerous trees as it tracked northeast over mostly open farmland. The tornado lifted shortly after crossing Yearwood Road. The total path length of this tornado from Desoto Parish through Northwest Red River Parish was 6.65 miles.
A large tree was snapped and fell onto a home on Spring Branch Road near Lake Bistineau. A porch structure was also blown off of a residence on Spring Branch Road. Multiple other trees were blown down along Spring Ranch and Teague Roads.
Numerous trees were snapped by straight line winds along Plum Orchard Road.
An EF-1 tornado with estimated maximum winds near 105 mph touched down west of Gorton Road and north of Highway 163 on the southwest shore of Lake Bistineau in Southwest Webster Parish, where it uprooted and snapped multiple trees as it crossed the lake near Moss Point Loop Road. The tornado lifted part of the roof off of a single family home near the intersection of Diamond and Webster Roads as it continued to track northeast. It continued to uproot and snap numerous trees as it moved along Woodmill Road before dissipating after crossing Highway 371 north of Woodmill Road just west of Heflin. Several homes suffered roof damage and a small metal storage building was relocated several yards away from its foundation.
A tree was blown onto a home on North Main Street in Heflin. Another tree also fell through a home in Heflin.
An EF-1 tornado with estimated maximum winds near 105 mph briefly touched down just north of the Bienville/Natchitoches Parish line along Foster Arbor Road, and tracked northeast for nearly 2 miles, crossing Highway 153, New Ramah Road, Cloud Road, and Thompson Road. This tornado snapped and uprooted trees along its path, but a few structures did sustain minor roof damage from the wind, but not from falling branches or trees. The most considerable damage occurred as the tornado crossed Thompson Road, where numerous large pine trees had their trunks snapped. Radar data suggested the tornado likely continued on for another mile or two east of Thompson Road, but there was no access to those areas for the survey team to confirm.
An EF-1 tornado with estimated maximum winds near 110 mph touched down just west of the city of Arcadia, near Highway 9 south of Interstate 20. The tornado moved to the east-northeast uprooting and snapping trees and power lines. It completely destroyed a small outbuilding on Sapp Street west of Smith Avenue, and a single family home lost about 20% of its metal roof in this area as well. A mobile home was rolled off of its foundation along Crawford Road south of I-20. As the tornado crossed the interstate, it uprooted several trees before dissipating just north of I-20.
Trees were downed near the intersection of Highways 145 and 821.
An EF-3 tornado with estimated maximum winds near 140 mph touched down at the corner of Fern Street and Brown Street in the Brownsville-Bawcomville community. As it moved through this area, it downed and snapped hundreds of trees, many of which fell onto homes. As the tornado crossed Sandal Street, it caused minor structural damage to several single-wide manufactured homes before tipping over a trailer as it crossed Jonesboro Road. The tornado then proceeded onward to break the metal trusses and bring down a wood chip conveyor belt onto a train at the Graphic Packaging International Paper Mill. As the tornado continued, it crossed the Ouachita River twice where it bends sharply before increasing intensity along Riverbend Drive. This increase in intensity was most notable from the many tree trunks snapped, the roof ripped off of a single family home, and the collapsed wall of another single family home.
The tornado then crossed the Ouachita River again and partially damaged the roof of the Masur Museum of Art, missing Downtown Monroe by roughly a mile. As it crossed South Grand Street, it then ripped the roof off of a two story home and continued on to damage the roofs of several homes and downed trees until it crossed the intersection of Highway 165 and Interstate 20. There, it damaged a metal building structure and snapped a wooden power pole and steel light assembly as it crossed Millhaven Road. Numerous other power poles were snapped and blown over across Millhaven Road. Two semi trucks were also blown over near the Highway 165/Interstate 20 intersection as well.
The worst damage from the tornado then occurred along Orchid Drive where it ripped the roof off of three homes and collapsed much of the exterior walls of one of the homes. It is believed that a mesovortex within the tornado led to this narrow corridor of more intense damage. After the tornado moved out of this subdivision, damage became more sporadic and the tornado touch down several more times before it destroyed a metal hangar housing several airplanes at the Monroe Regional Airport. The tornado then lifted as it crossed a runway at the airport.
Initial estimates from the Ouachita Parish Office of Homeland Security and Emergency Preparedness indicate that a total of 458 homes across the parish were impacted by this tornado and the two other tornadoes which also touched down near the Sterlington community in Northern Ouachita Parish that same morning of April 12th. Of these homes, 23 homes were destroyed, 108 had major damage, 243 with minor damage, and another 84 homes were affected across the parish. Damage at the Monroe Regional Airport alone was estimated at $25-30 million. According to Entergy, South Monroe lost seven distribution lines and one substation as a result of this tornado. Several other circuits and transmission structures were also damaged.
An EF-3 tornado with estimated maximum winds near 140 mph touched down in a forested area near Horseshoe Lake Road, uprooting hundreds of trees. Winds increased and tree damage became more widespread as trees were uprooted and snapped, and several trees were debarked in a forested area before the tornado reached End of Line Road. This widespread tree damage was confirmed from drone video from the Ouachita Parish Office of Homeland Security and Emergency Preparedness (OHSEP) and photos from the University of Louisiana Monroe. This forested area is where the tornado is believed to be strongest based on tree damage and radar imagery, but there were not sufficient damage indicators available to rate winds any higher than 140 mph (EF-3).
After passing through the forested area, the tornado ripped the roof off of two single family homes and destroyed an outbuilding along End of Line Road. It then damaged shingles from approximately ten houses as it tracked along Lonewa Lane and Rose Plantation Lane. Along Lonewa Lane, the tornado snapped four concrete poles (also indicative of EF-3 damage) before lifting just before it crossed Keystone Road about 1/2 mile northwest of Sterlington High School.
A 69 mph wind gust was recorded at the Monroe Regional Airport (KMLU) as the EF-3 Monroe tornado was lifting near the runway.
Numerous large limbs were downed in Swartz. Roof and structural damage were reported in Swartz as well.
An EF-1 tornado with estimated maximum winds near 105 mph briefly touched down in the Fairbanks community along the corner of John Turner Road and Highway 134. It continued on to cross Highway 134 again and Curtis Road before lifting. Approximately 30 trees were uprooted and snapped in a convergent pattern along its path.
Penny size hail fell in the Deepwoods subdivision in South Shreveport.
Two trees were uprooted along John Edwards Road. Quarter size hail also fell in this location as well.
A 60 mph wind gust was estimated in the Deepwoods subdivision in South Shreveport.
A NWS employee estimated 60-70 mph winds in the University Terrace subdivision in Southeast Shreveport. Numerous large limbs were snapped, and small trees along Youree Drive were uprooted. Power was also out in the area as well.
A 64 mph wind gust was measured at Barksdale Air Force Base (KBAD) in Bossier City.
Trees were downed in the Tall Timbers subdivision.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2020Every state in 2020This day in weather historyThe tornado archive for Louisiana, 2020Warnings in Louisiana, April 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 877500, 877501, 877502, 877511, 877503, 877521, 877525, 877527, 877535, 877542, 877541, 877552, 877563, 877565, 879899, 879880, 879881, 879882, 879883, 879885, 879884, 879898, 879888, 879889, 879891, 879893.